Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes bleeding after menopause?

I am a 45 yr old woman that has been in menopausal since 2010. 2 weeks ago i had thick mucus discharge. (Kind of like when you obvulate) A few days later i had milky white discharge with pelvic pain. Bought monastat incase it was a yeast infection. Now i am bleeding the brown blood with large blood clots. Should i be concerned?
Wed, 27 Feb 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
OBGYN 's  Response
Hello,

The bleeding after menopause can be due to vaginal dryness caused by low levels of estrogen or a cervical lesion or a uterine polyp. A few tests are needed to find the cause.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Rakhi Tayal, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 63 years old, last menstrual cycle when I was 37 years old. Within the last year, I ve had a slight pink discharge once a month for a total of 5 times. Each one lasts less than a day, often with the associated cramps I experienced when I was menstruating regularly. The sour odour is there as well. However, today is day two of the very light discharge. The only meds I take are HRT (estrogel and prometrium )and Zoplicone. What is my body trying to tell me?

doctor1 MD

hi I m 57 year old women I have been through menopause about 7 years ago I have had 3 vaginal or bladder bleeds only first thing in morning after sleeping have had a internal from my doctor all seemed fine had a ultra sound last week internal and bladder and kidney am waiting for appointments. I did see a gynaecologist 5 years ago from spotting then again 2 years ago same thing they took a piece to check all came back clear. this time it seems different I m on blood pressure pills cilazapril 2.5 mg I m wondering if it could be my medication that s cause the bleed.

doctor1 MD

Hi, I ve just taken a 500mg dose of Amoxicillin for a chest infection. I am 53 years old, and for the first time in four years of postmenopause I have a bleed. Its rather odd as I am not sexually active at present. However, I was wondering if the hefty dose of antibiotics could have caused this?

Recent questions on  Menopause

doctor1 MD

Hello. I am 52 years old and in the beginning of menopause. For the last 6 - 8 months, when I am ovulating, I have a little blood mixed in the discharge. Also, my left leg and foot swells bad. I just had an ultra sound done on my leg to check for blood clots and it was fine, no clots. Is it a coincidence that this swelling seems to occur when I am ovulating? and should I worry about the little trace of blood?

doctor1 MD

hi my son is 7 months old he was diagnosed with acid reflux at a couple of weeks old hes had a lot of virus infections and now can t keep any food down at all every time he has solids he s violently sick this has been for about a month this is not always straight after his food sometimes up to an hour or two later he has also been prescribed an inhaler as he had bronchitis and his cough is really bad and won t sleep through the night as he has night sweats and his skin is clammy to touch . what should i do about this ?

doctor1 MD

I am a 58 year old women who has been in menopause for 4 years. I recently experienced bleeding that presented itself as A classic menstrual cycle including sore breasts. I was given an internal and internal ultra sound. I have been told that the lining of my uterus has thickened and that it sometimes happens but I have never heard of anyone post menopausal having this. Scheduled for ad & C next week but am afraid of cancer. I have been told 9 out of 10 times it is not cancerous. Thoughts

doctor1 MD

I am a 53 year old women, I have been on bioidentical hormones for 3 yrs, have had no cycle for over 1 year, 2 mo ago started having breakthrough bleeding. Had an ultrasound done (endometrium measures 7.5mm), biopsy = no cancer. Last TSH went up to 25.5. Taking estrogen/progesteron 50/50, testim, synthroid 150 mcg. It is safe to stay on these hormones? What would happen if I stop taking them?

doctor1 MD

Hi, I am 59 years old, still having vaginal bleeding and have had severe pain in my right breast for over a week. I don't have insurance so the thought of seeing a doctor or having test run is next to impossible. Is it anything to be worried about

doctor1 MD

I am 59, female, what can i do for vaginal dryness and odor?

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...